Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Getting used to Atripla
Mar 1, 2009

Hi Dr. Young, thanks for your excellent work and dedication. I am taking Atripla always around 10:30PM about two hours after diner, in the first month or so I used to feel some kind of dizziness (drunk feeling) now I feel much better almost nothing is like taking any normal medicine tablet, I can stay sometimes awake two hours after taking Atripla and feel Ok, my question is: is this a sign that the drug were working fine in the beginning and not working now? Or it is normal and nothing to worry about as this is the way a drug tolerance should be after a while? I am worried that I am getting used to the drug and that it will stop being effective down the line, please help. Thanks for your valuable answer.

Response from Dr. Young

Hello and thanks for your post.

Your improved efavirenz (Sustiva/Atripla) side effects by no means indicates a lack of effectiveness, but rather is the usual pattern of adjustment.

The best measure of the long-term success of the medication is your viral load changes and your ongoing adherence- as simple as that.

Thanks for reading and your comments, too.

Best of health, BY



Previous
time of taking medicine
Next
Low CD4 count and Cryptococcal Meningitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement